Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 39, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2025, 11:25 PM CDT for 5 counties in Tennessee. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 11:25 PM CDT (04:25 UTC)
- Expired
- Mar 31, 2025, 12:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Lewis County, TN, Maury County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 133 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 12:00 AM CDT | TORNADO | 6 Nw Mount Pleasant, TN | NWS Nashville storm survey confirmed an EF2 tornado near Hampshire and Mt. Pleasant in Maury County. The tornado caused significant damage to a home where it had estimated peak winds of 120 mph. |
| Mar 31, 12:05 AM CDT | TSTM WND DMG | 6 Nw Mount Pleasant, TN | Trees down at the crossroad of Hampshire Pike and Old State Road near Columbia. Time is radar estimated. |
| Mar 31, 12:05 AM CDT | TSTM WND DMG | 7 Wnw Mount Pleasant, TN | At least one home destroyed, multiple homes damaged, and multiple power outages in the Hampshire area. Time is radar estimated. |
| Mar 31, 12:08 AM CDT | TSTM WND DMG | 2 Nw Mount Pleasant, TN | Cross Bridges Road unpassable due to damage in the area. Other reports of electrical poles down, damage to structures and multiple trees down in Maury County. Time is radar estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 8:32 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.1
The text
As transmitted.
236
WUUS54 KOHX 310425
SVROHX
TNC081-101-119-135-181-310500-
/O.NEW.KOHX.SV.W.0039.250331T0425Z-250331T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1125 PM CDT Sun Mar 30 2025
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Lewis County in Middle Tennessee...
Northern Wayne County in Middle Tennessee...
Southwestern Maury County in Middle Tennessee...
Southern Perry County in Middle Tennessee...
Southern Hickman County in Middle Tennessee...
* Until midnight CDT.
* At 1124 PM CDT, a severe thunderstorm was located near Linden,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gordonsburg, Kimmins, Hohenwald, Mount Pleasant, Linden, Hampshire,
Pleasantville, Williamsport, Clifton, Flatwoods, and Lobelville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
&&
LAT...LON 3549 8798 3554 8799 3572 8787 3573 8712
3543 8721 3546 8733 3546 8745 3542 8745
3541 8751 3540 8752 3540 8757 3538 8757
3538 8802 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 0424Z 273DEG 41KT 3558 8775
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
101 follow-up statement
837
WWUS54 KOHX 310443
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1143 PM CDT Sun Mar 30 2025
TNC081-101-119-135-181-310500-
/O.CON.KOHX.SV.W.0039.000000T0000Z-250331T0500Z/
Lewis TN-Wayne TN-Maury TN-Perry TN-Hickman TN-
1143 PM CDT Sun Mar 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR LEWIS...NORTHEASTERN WAYNE...SOUTHWESTERN MAURY...SOUTHEASTERN
PERRY AND SOUTHERN HICKMAN COUNTIES...
At 1143 PM CDT, a severe thunderstorm was located near Hohenwald,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Williamsport, Gordonsburg, Kimmins, Hohenwald, Mount Pleasant, and
Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3548 8781 3559 8773 3571 8763 3573 8712
3543 8721 3546 8733 3546 8745 3542 8745
3541 8751 3540 8752 3540 8757 3538 8757
3539 8781
TIME...MOT...LOC 0443Z 273DEG 41KT 3557 8748
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 9:26 PM CDT, 1 hour 59 minutes earlier. Its key messages:
- Updated at 902 PM CDT Sun Mar 30 2025
- Severe thunderstorms are a threat tonight into early Monday morning with a level 3 out of 5 risk across the area. Damaging winds, large hail, and tornadoes are all possible. The greatest risk for tornadoes and large hail is west of I-65.
- Flooding and severe thunderstorms will be possible mid to late week with a series of weather systems to impact the area. The flooding could become significant by late week with some areas possibly exceeding 5 inches of rainfall.
Area forecast discussion, Mar 30, 9:26 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Nashville TN 926 PM CDT Sun Mar 30 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 902 PM CDT Sun Mar 30 2025 - Severe thunderstorms are a threat tonight into early Monday morning with a level 3 out of 5 risk across the area. Damaging winds, large hail, and tornadoes are all possible. The greatest risk for tornadoes and large hail is west of I-65. - Flooding and severe thunderstorms will be possible mid to late week with a series of weather systems to impact the area. The flooding could become significant by late week with some areas possibly exceeding 5 inches of rainfall. && .SHORT TERM... (Tonight through Tuesday Night) Issued at 902 PM CDT Sun Mar 30 2025 A tornado watch is currently in effect for most of Middle Tennessee west of the Cumberland Plateau. A line of storms has crossed into our northwest counties, and everything seems to be consistent with what was forecast earlier regarding timing and impacts. The storms have formed just ahead of a cold front that will come through the mid state later tonight and early Monday. Rain and storm chances will linger into the Monday, but we do not expect any severe impacts beyond 12Z. Obviously, cooler air will fill in behind the front. Tomorrow's max temps will only be in the 60s, and several spots will drop into the 30s tomorrow night, although freezing temps appear unlikely. Temps will make a nice recovery on Tuesday as ridge of high pressure slides across the region. && .LONG TERM... (Wednesday through next Monday) Issued at 902 PM CDT Sun Mar 30 2025 Wednesday and Wednesday night will bring our next storm chances, and it already appears that Middle Tennessee is in for more severe weather with this next active weather system. The SPC currently has all of Middle Tennessee in a 15% hatched area for day 4, with a 30% hatched are covering roughly the northwest 1/3 of the mid state. But this is just the opening salvo. This boundary is likely to become quasi-stationary just to the northwest of Middle Tennessee and will allow a series of waves to train through the region so that some hefty rainfall totals look to build up which very well may lead to flooding. While it isn't apparent that a significant severe threat will persist beyond Wednesday night, there will be an ongoing flooding threat. At this time, QPF totals from Wednesday afternoon through Sunday range from maybe 1.5" along the Cumberland Plateau, to around 4" for Nashville Metro, to 7+ inches around Clarksville and Land-between-the-Lakes -- areas that have already been heavily impacted by significant rainfall during the past several weeks. Even larger QPF totals are showing up further upstream. Should the aforementioned boundary shift a little to the east, it could have serious consequences for an even larger portion of Middle Tennessee. && .AVIATION... (00Z TAFS) Issued at 643 PM CDT Sun Mar 30 2025 It's going to be an active night for convection across Middle Tennessee. Severe storms are ongoing over extreme southeast MO and eastern AR, and are due to arrive in Middle Tennessee beginning around 02Z with slow eastward progress throughout the late evening and overnight. We have used the 22Z HRRR for timing of the expected storms. There hasn't been a great deal of change with the forecast, so there is reasonably good confidence in the timing of the TEMPO groups in the 00Z TAFs. Since all of our terminals are under an enhanced risk of severe storms, have included higher wind gusts within the TEMPO period. There is also a hail probability, but not enough of a probability to warrant mention in the TAFs. Once the storms depart, expect low ceilings to fill in behind the surface boundary for much of the day on Monday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 56 66 42 71 / 90 50 0 0 Clarksville 51 61 40 68 / 90 10 0 0 Crossville 58 67 37 68 / 90 80 10 0 Columbia 55 67 40 71 / 90 60 0 0 Cookeville 56 65 39 69 / 90 70 0 0 Jamestown 56 66 37 68 / 90 70 10 0 Lawrenceburg 57 68 40 71 / 90 70 0 0 Murfreesboro 55 68 39 73 / 90 60 0 0 Waverly 51 63 39 70 / 90 20 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH 78. && SHORT TERM...Rose LONG TERM....Rose AVIATION.....Rose
In the hours before
Local storm report, Mar 30, 10:34 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1034 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM Tornado 4 WNW Mcewen 36.13N 87.70W
03/30/2025 Humphreys TN Emergency Mngr
Report of roof gone on a house. Time
estimated by tornado debris signature on
radar.
&&
APBLocal storm report, Mar 30, 10:38 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1038 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM Tstm Wnd Dmg 1 SSE Springfield 36.49N 86.87W
03/30/2025 Robertson TN Emergency Mngr
Report of tree on home on Circle Drive. Time
estimated on radar.
&&
APBLocal storm report, Mar 30, 11:22 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1122 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM Tstm Wnd Dmg 2 SSW Fairview 35.95N 87.14W
03/30/2025 Williamson TN Emergency Mngr
Multiple trees down on Highway 100 east near
the Williamson County line. Time estimated
on radar.
&&
APBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:40 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 65 min |
| Mar 30, 9:07 PM CDT | Tornado Warning | OHX | Stewart | 27 min |
| Mar 30, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 64 min |
| Mar 30, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 61 min |
| Mar 30, 9:50 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys | 55 min |
| Mar 30, 9:55 PM CDT | Tornado Warning | OHX | Dickson, Houston, Humphreys | 50 min |
| Mar 30, 10:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 54 min |
| Mar 30, 10:18 PM CDT | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 42 min |
| Mar 30, 10:24 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 21 min |
| Mar 30, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more | 64 min |
| Mar 30, 10:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Smith, Sumner, Trousdale and 1 more | 60 min |
| Mar 30, 10:49 PM CDT | Tornado Warning | OHX | Perry | 44 min |
| Mar 30, 10:53 PM CDT | Tornado Warning | OHX | Davidson, Dickson, Hickman, Williamson | 52 min |
| Mar 30, 11:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Maury, Rutherford, Williamson, Wilson | 54 min |
| Mar 30, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 1 more | 49 min |
| Mar 30, 11:41 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 49 min |
| Mar 30, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury | 55 min |
| Mar 30, 11:58 PM CDT | Tornado Warning | OHX | Maury | 32 min |
| Mar 31, 12:02 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 58 min |
| Mar 31, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Williamson, Wilson | 64 min |
| Mar 31, 12:27 AM CDT | Tornado Warning | OHX | Lawrence, Lewis, Wayne | 48 min |
| Mar 31, 12:41 AM CDT | Tornado Warning | OHX | Cannon, DeKalb, Warren | 25 min |
| Mar 31, 12:56 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 49 min |
| Mar 31, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 62 min |
| Mar 31, 1:05 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 55 min |
| Mar 31, 1:18 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Putnam | 42 min |
| Mar 31, 1:32 AM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 58 min |
| Mar 31, 1:35 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 29 min |
| Mar 31, 1:41 AM CDT | Special Weather Statement | OHX | Cheatham | 34 min |
| Mar 31, 1:46 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 59 min |
| Mar 31, 1:51 AM CDT | Special Weather Statement | OHX | Cumberland | 39 min |
| Mar 31, 1:52 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Mar 31, 2:00 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 35 min |
| Mar 31, 2:26 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 38 min |
| Mar 31, 2:56 PM CDT | Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more | 6 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.